Alert archive / Wyoming / Red Flag Warnings in 2021
Red Flag Warning 27, NWS Rapid City, SD
NWS Rapid City, SD issued this red flag warning at Sep 17, 2021, 2:44 AM MDT for Campbell County, Wyoming. It took effect at Sep 17, 2021, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2021, 2:44 AM MDT (08:44 UTC)
- In effect from
- Sep 17, 2021, 12:00 PM MDT
- Expired
- Sep 17, 2021, 7:50 PM MDT
- In force
- 8 hr
- Issued by
- NWS Rapid City, SD
County Campbell County, WY
The radar
The Rapid City radar (KUDX), 217 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 8.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
932 WWUS83 KUNR 170844 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 244 AM MDT Fri Sep 17 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 AND 315... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA... .Gusty southerly winds will develop today along with minimum afternoon relative humidities in the upper teens to mid 20s leading to elevated fire weather conditions. However, the relative humidity will drop to 15% over the western half of Fire Weather zones 314 and 315 leading to critical fire weather conditions this afternoon and early evening. Gusty west/southwest winds as well as very dry air may create critical fire weather conditions Saturday. Poor relative humidity recovery is expected Saturday night over northeast Wyoming into far western South Dakota. At least elevated fire weather conditions are expected Sunday ahead of a cold front for Sunday night. This cold front will bring gusty northwest winds as well as a chance of showers. WYZ314-315-172345- /O.NEW.KUNR.FW.W.0027.210917T1800Z-210918T0200Z/ /O.NEW.KUNR.FW.A.0022.210918T1600Z-210919T0300Z/ Northern Campbell-Southern Campbell- 244 AM MDT Fri Sep 17 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 AND 315... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 AND 315... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 8 PM MDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Saturday morning through Saturday evening. * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell and 315 Southern Campbell. * WINDS...South 15 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...15 percent this afternoon. As low as 9 percent Saturday. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ WYZ316>318-172345- /O.NEW.KUNR.FW.A.0022.210918T1600Z-210919T0300Z/ Crook County Plains-Weston County Plains-Wyoming Black Hills- 244 AM MDT Fri Sep 17 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 316, 317, AND 318... The National Weather Service in Rapid City has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday morning through Saturday evening. * AFFECTED AREA...Fire Weather Zones 316 Crook County Plains, 317 Weston County Plains and 318 Wyoming Black Hills. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ SDZ321>333-172345- /O.NEW.KUNR.FW.A.0022.210918T1600Z-210919T0300Z/ Southern Black Hills-Fall River County Area-Northern Foot Hills- Eastern Foot Hills-Custer County Plains-Pine Ridge Area- Butte County Area-Perkins County-West Central Plains- Ziebach County-Haakon County Area-Badlands Area- Bennett County Area- 244 AM MDT Fri Sep 17 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 321, 322, 323, 324, 325, 326, 327, 328, 329, 330, 331, 332, AND 333... The National Weather Service in Rapid City has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday morning through Saturday evening. * AFFECTED AREA...Fire Weather Zones 321 Southern Black Hills, 322 Fall River County Area, 323 Northern Foot Hills, 324 Eastern Foot Hills, 325 Custer County Plains, 326 Pine Ridge Area, 327 Butte County Area, 328 Perkins County, 329 West Central Plains, 330 Ziebach County, 331 Haakon County Area, 332 Badlands Area and 333 Bennett County Area. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
3 follow-up statements
352 WWUS83 KUNR 171704 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 1104 AM MDT Fri Sep 17 2021 ...RED FLAG WARNING IN EFFECT UNTIL TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 AND 315... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA... .Gusty southerly winds and minimum afternoon relative humidities in the upper teens to mid 20s will lead to elevated fire weather conditions. However, the relative humidity will drop to 15% over the western half of fire weather zones 314 and 315 leading to critical fire weather conditions this afternoon and early evening. Gusty west/southwest winds, as well as very dry air may create critical fire weather conditions on Saturday. Poor relative humidity recovery is expected Saturday night over northeastern Wyoming and far western South Dakota. Elevated fire weather conditions are possible on Sunday ahead of a cold front for Sunday night. This cold front will bring gusty northwest winds as well as a chance of showers. WYZ314-315-172300- /O.CON.KUNR.FW.W.0027.210917T1800Z-210918T0200Z/ /O.CON.KUNR.FW.A.0022.210918T1600Z-210919T0300Z/ Northern Campbell-Southern Campbell- 1104 AM MDT Fri Sep 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 AND 315... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 AND 315... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell and 315 Southern Campbell. * WINDS...South 15 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...15 percent this afternoon. As low as 9 percent Saturday. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ WYZ316>318-172300- /O.CON.KUNR.FW.A.0022.210918T1600Z-210919T0300Z/ Crook County Plains-Weston County Plains-Wyoming Black Hills- 1104 AM MDT Fri Sep 17 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 316, 317, AND 318... * AFFECTED AREA...Fire Weather Zones 316 Crook County Plains, 317 Weston County Plains and 318 Wyoming Black Hills. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ SDZ321>333-172300- /O.CON.KUNR.FW.A.0022.210918T1600Z-210919T0300Z/ Southern Black Hills-Fall River County Area-Northern Foot Hills- Eastern Foot Hills-Custer County Plains-Pine Ridge Area- Butte County Area-Perkins County-West Central Plains- Ziebach County-Haakon County Area-Badlands Area- Bennett County Area- 1104 AM MDT Fri Sep 17 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 321, 322, 323, 324, 325, 326, 327, 328, 329, 330, 331, 332, AND 333... * AFFECTED AREA...Fire Weather Zones 321 Southern Black Hills, 322 Fall River County Area, 323 Northern Foot Hills, 324 Eastern Foot Hills, 325 Custer County Plains, 326 Pine Ridge Area, 327 Butte County Area, 328 Perkins County, 329 West Central Plains, 330 Ziebach County, 331 Haakon County Area, 332 Badlands Area and 333 Bennett County Area. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
718 WWUS83 KUNR 171917 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 117 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 AND 315 IN NORTHEASTERN WYOMING... ...RED FLAG WARNING IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 through 333 IN NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA... .Gusty southerly winds and minimum afternoon relative humidities in the upper teens to mid 20s will lead to elevated fire weather conditions. However, the relative humidity will drop around 15 percent over the western half of fire weather zones 314 and 315 in Campbell County Wyoming, leading to critical fire weather conditions in that area during the rest of this afternoon into early evening. On Saturday, gusty west to southwest winds, as well as very dry air, will create critical fire weather conditions over northeastern Wyoming and much of western South Dakota. Poor relative humidity recovery is also expected on Saturday night. Elevated fire weather conditions are possible on Sunday ahead of a cold front for Sunday night. This cold front will be followed by gusty northwest winds as well as a chance of showers. WYZ314-315-181200- /O.UPG.KUNR.FW.A.0022.210918T1600Z-210919T0300Z/ /O.NEW.KUNR.FW.W.0028.210918T1600Z-210919T0300Z/ /O.CON.KUNR.FW.W.0027.000000T0000Z-210918T0200Z/ Northern Campbell-Southern Campbell- 117 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 AND 315... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 AND 315... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell and 315 Southern Campbell. * WINDS...This afternoon, south 20 to 30 mph with gusts up to 40 mph. On Saturday 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...This afternoon as low as 15 percent. On Saturday as low as 10 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WYZ316>318-181200- /O.UPG.KUNR.FW.A.0022.210918T1600Z-210919T0300Z/ /O.NEW.KUNR.FW.W.0028.210918T1600Z-210919T0300Z/ Crook County Plains-Weston County Plains-Wyoming Black Hills- 117 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 316, 317, AND 318... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 316 Crook County Plains, 317 Weston County Plains and 318 Wyoming Black Hills. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ323-327-181200- /O.UPG.KUNR.FW.A.0022.210918T1600Z-210919T0300Z/ /O.NEW.KUNR.FW.W.0028.210918T1600Z-210919T0300Z/ Northern Foot Hills-Butte County Area- 117 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 323 AND 327... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 323 Northern Foot Hills and 327 Butte County Area. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ321-181200- /O.UPG.KUNR.FW.A.0022.210918T1600Z-210919T0300Z/ /O.NEW.KUNR.FW.W.0028.210918T1600Z-210919T0300Z/ Southern Black Hills- 117 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 321... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 321 Southern Black Hills. * WINDS...Southwest 10 to 20 mph with gusts around 25 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ322-324>326-328>333-181200- /O.UPG.KUNR.FW.A.0022.210918T1600Z-210919T0300Z/ /O.NEW.KUNR.FW.W.0028.210918T1600Z-210919T0300Z/ Fall River County Area-Eastern Foot Hills-Custer County Plains- Pine Ridge Area-Perkins County-West Central Plains-Ziebach County- Haakon County Area-Badlands Area-Bennett County Area- 117 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 322, 324, 325, 326, 328, 329, 330, 331, 332, AND 333... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 322 Fall River County Area, 324 Eastern Foot Hills, 325 Custer County Plains, 326 Pine Ridge Area, 328 Perkins County, 329 West Central Plains, 330 Ziebach County, 331 Haakon County Area, 332 Badlands Area and 333 Bennett County Area. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ319-320-181200- /O.NEW.KUNR.FW.W.0028.210918T1600Z-210919T0300Z/ Northern Black Hills-Central Black Hills- 117 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 319 AND 320... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zones 319 Northern Black Hills and 320 Central Black Hills. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
080 WWUS83 KUNR 180150 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 750 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 through 333 IN NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA... .On Saturday, gusty west to southwest winds, as well as very dry air, will create critical fire weather conditions over northeastern Wyoming and much of western South Dakota. Poor relative humidity recovery is also expected on Saturday night. Elevated fire weather conditions are possible on Sunday ahead of a cold front for Sunday night. This cold front will be followed by gusty northwest winds as well as a chance of showers. WYZ314-315-181700- /O.CAN.KUNR.FW.W.0027.000000T0000Z-210918T0200Z/ /O.CON.KUNR.FW.W.0028.210918T1600Z-210919T0300Z/ Northern Campbell-Southern Campbell- 750 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 AND 315... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell and 315 Southern Campbell. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WYZ316>318-181700- /O.CON.KUNR.FW.W.0028.210918T1600Z-210919T0300Z/ Crook County Plains-Weston County Plains-Wyoming Black Hills- 750 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 316, 317, AND 318... * AFFECTED AREA...Fire Weather Zones 316 Crook County Plains, 317 Weston County Plains and 318 Wyoming Black Hills. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ323-327-181700- /O.CON.KUNR.FW.W.0028.210918T1600Z-210919T0300Z/ Northern Foot Hills-Butte County Area- 750 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 323 AND 327... * AFFECTED AREA...Fire Weather Zones 323 Northern Foot Hills and 327 Butte County Area. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ319>321-181700- /O.CON.KUNR.FW.W.0028.210918T1600Z-210919T0300Z/ Northern Black Hills-Central Black Hills-Southern Black Hills- 750 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 319, 320, AND 321... * AFFECTED AREA...Fire Weather Zones 319 Northern Black Hills, 320 Central Black Hills and 321 Southern Black Hills. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ322-324>326-328>333-181700- /O.CON.KUNR.FW.W.0028.210918T1600Z-210919T0300Z/ Fall River County Area-Eastern Foot Hills-Custer County Plains- Pine Ridge Area-Perkins County-West Central Plains-Ziebach County- Haakon County Area-Badlands Area-Bennett County Area- 750 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 322, 324, 325, 326, 328, 329, 330, 331, 332, AND 333... * AFFECTED AREA...Fire Weather Zones 322 Fall River County Area, 324 Eastern Foot Hills, 325 Custer County Plains, 326 Pine Ridge Area, 328 Perkins County, 329 West Central Plains, 330 Ziebach County, 331 Haakon County Area, 332 Badlands Area and 333 Bennett County Area. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Sep 17, 2:21 AM MDT, 23 minutes earlier.
Area forecast discussion, Sep 17, 2:21 AM MDT, 23 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
221 AM MDT Fri Sep 17 2021
.DISCUSSION...(Today Through Thursday)
Issued at 216 AM MDT Fri Sep 17 2021
08z surface analysis had high over MT pushing cold front well
south of the CWA, currently located from northern CO into southern
MN. Water vapour had shortwave trough moving across the northern
plains with some AC/SC under associated jet streak over the CWA.
Today/tonight, surface high moves southeast with robust return flow
over the area. 3-4mb/3hr pressure falls over eastern MT will
support gusty southerly winds over northeast WY spreading into
western SD. Temperatures will be near guidance.
Saturday/Sunday, progressive westerly flow aloft becomes
southwesterly in response to upper trough developing over the
northwest CONUS. This trough will move into the northern Rockies
Sunday. Thermal ridge builds into the CWA with highs 10-20F above
normal. Gusty west/southwest winds expected due to very deep
boundary layer mixing.
Sunday night through Tuesday, upper trough moves across the northern
plains into south central Canada. Latest ensemble guidance indicates
system has sped up with less moisture return. Still looks like it
will precipitate, but not as much as previously thought. Sharp cold
front moves through Sunday night with potentially strong/gusty
northwest winds behind it. Thermal profiles suggest a bit of snow up
high with little to no accumulation.
The second half of next week will feature seasonal, typical
mostly dry Fall weather.
&&
.AVIATION...(For the 06Z TAFS Through 06Z Friday Night)
Issued At 1030 PM MDT Thu Sep 16 2021
Gusty northerly winds will continue to die down this evening.
Lighter winds are then expected overnight, but southerly flow
will increase across northeastern WY and western SD Friday
morning. VFR conditions can generally be expected through the TAF
period.
&&
.FIRE WEATHER...
Issued At 216 AM MDT Fri Sep 17 2021
Robust southerly winds are expected today across northeast WY
into western SD. Minimum relative humidities will drop to 15-25%
with readings 15% or below over fire weather zones 314/315, where
a Red Flag Warning will be issued. Elevated fire weather
conditions expected elsewhere.
Saturday/Sunday may be critical fire weather days with unseasonably
warm temperatures, gusty west/southwest winds and very dry air in
place. Some uncertainty with how dry/windy Sunday will be so, will
hoist Fire Weather Watch only for Saturday at this time.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Saturday morning through Saturday
evening for SDZ321>333.
WY...Fire Weather Watch from Saturday morning through Saturday
evening for WYZ314>318.
Red Flag Warning from noon today to 8 PM MDT this evening for
WYZ314-315.
&&
DISCUSSION...Helgeson
AVIATION...Dye
FIRE WEATHER...HelgesonHazardous weather outlook, Sep 16, 6:09 AM MDT, 20 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 609 AM MDT Thu Sep 16 2021 SDZ001-002-012>014-024>032-041>044-072>074-WYZ054>058-071-171300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Sturgis/Piedmont Foot Hills- Southern Meade Co Plains-Hermosa Foot Hills-Northern Campbell- Southern Campbell-Western Crook-Wyoming Black Hills-Weston- Northeastern Crook- 609 AM MDT Thu Sep 16 2021 This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight High to very high grassland fire danger is expected today on the western South Dakota plains. Gusty northerly winds behind a cold front combined with dry air will create elevated fire weather conditions today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty southerly winds combined with dry air will create elevated fire weather conditions Friday. Very dry air and unseasonably warm temperatures combined with gusty west to southwest winds will likely bring critical fire weather conditions for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ046-047-049-171300- Mellette-Todd-Tripp- 709 AM CDT Thu Sep 16 2021 This Hazardous Weather Outlook is for portions of south central South Dakota. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected this evening. A strong storm or two may occur with hail and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty southerly winds combined with dry air will create elevated fire weather conditions Friday. Very dry air and unseasonably warm temperatures combined with gusty west to southwest winds will likely bring critical fire weather conditions for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 2:44 AM MDT | Fire Weather Watch | UNR | Campbell, Crook, Weston | 11 hr |
| Sep 17, 1:17 PM MDT | Red Flag Warning | UNR | Campbell, Crook, Weston | 32 hr |
Nearby
Red Flag Warnings in Wyoming, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.